Advertisement

Algebra universalis

, 79:68 | Cite as

Definable relations in finite-dimensional subspace lattices with involution

  • Christian Herrmann
  • Martin Ziegler
Article
  • 8 Downloads
Part of the following topical collections:
  1. In memory of Bjarni Jónsson

Abstract

For a large class of finite dimensional inner product spaces V, over division \(*\)-rings F, we consider definable relations on the subspace lattice \(\mathsf{L}(V)\) of V, endowed with the operation of taking orthogonals. In particular, we establish translations between the relevant first order languages, in order to associate these relations with definable and invariant relations on F—focussing on the quantification type of defining formulas. As an intermediate structure we consider the \(*\)-ring \(\mathsf{R}(V)\) of endomorphisms of V, thereby identifying \(\mathsf{L}(V)\) with the lattice of right ideals of \(\mathsf{R}(V)\), with the induced involution. As an application, model completeness of F is shown to imply that of \(\mathsf{R}(V)\) and \(\mathsf{L}(V)\).

Keywords

Reductions in descriptive complexity Model-completeness in quantum logics 

Mathematics Subject Classification

03C40 03C10 06CXX 

References

  1. 1.
    Berberian, S.K.: Baer \(\ast \)-Rings, Die Grundlehren der Mathematischen Wissenschaften in Einzeldarstellungen 195. Springer, Berlin, Heidelberg (1972)Google Scholar
  2. 2.
    Crawley, P., Dilworth, R.P.: Algebraic Theory of Lattices. Prentice-Hall, Englewood (1973)zbMATHGoogle Scholar
  3. 3.
    Day, A., Herrmann, C., Jónsson, B., Nation, J.B., Pickering, D.: Small non-Arguesian lattices. Algebra Universalis 31, 66–94 (1994)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Faure, C.A., Frölicher, A.: Modern Projective Geometry. Kluwer, Dordrecht (2000)CrossRefGoogle Scholar
  5. 5.
    Gross, H.: Quadratic Forms in Infinite Dimensional Vector Spaces. Birkhäuser, Basel (1979)zbMATHGoogle Scholar
  6. 6.
    Herrmann, C., Ziegler, M.: Computational Complexity of Quantum Satisfiability. J. ACM 63, 2 (2016). (article no. 19)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Hodges, W.: Model Theory. Cambridge University Press, Cambridge (1993)CrossRefGoogle Scholar
  8. 8.
    Jónsson, B.: Arguesian lattices of dimension \(n\le 4\). Math. Scand 7, 133–145 (1959)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Marker, D.: Model Theory, Springer GTM vol. 217 (2002)Google Scholar
  10. 10.
    von Neumann, J.: Continuous Geometry. Princeton Landmarks in Mathematics, no. 25. Princeton University Press (1960)Google Scholar
  11. 11.
    Whiteley, W.: Logic and invariant theory. I. Invariant theory of projective properties. Trans. Am. Math. Soc. 177, 121–139 (1973)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Whiteley, W.: Logic and invariant computation. J. Symb. Comput. 11, 549–578 (1991)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.Technische Universität DarmstadtDarmstadtGermany
  2. 2.KAIST, School of ComputingDaejeonSouth Korea

Personalised recommendations